Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Mar, 1974, Volume 42, Issue 2

Dynamic Oligopoly with Inventories<279:DOWI>2.0.CO;2-L
p. 279-288

Alan P. Kirman, Matthew J. Sobel

This paper develops a dynamic model of oligopoly and discusses the existence andcharacteristics of optimal policies for firms in such a model. The firms are assumed to face a random demand so they hold inventories which fluctuate from one period to the next. This necessitates a dynamic model rather than a static one. Our extension of the equilibrium concept to the oligopoly model is founded on recent generalizations of Shapley's stochastic game. We show the existence of equilibrium price-quantity strategies for the firms and also (i) an equilibrium strategy may be found by solving an appropriate static game and (ii) the quantity part of the strategy is often a constant (time invariant).

Log In To View Full Content